| Catalog Number |
EVD35-06-120-150 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Patient Problem/Medical Problem (2688)
| Date of Event |
01/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician used an everflex entrust self-expanding stent with a 6fr non-medtronic (cook ansel) sheath and 0.035 wholey wire during treatment of a calcified lesion in the patients proximal and mid left external iliac to left common femoral artery.Slight tortuous and moderate calcification is reported.Ifu was followed and the device was prepped without issue.The lock-pin was checked for securement prior to the procedure.Pre-dilation was performed using a 5x40 pre-dilation device.The device was not passed through a previously deployed stent.No resistance was encountered during advancement.The lock-pin was removed prior to deployment.It is reported following deployment of approx.2cm of the stent it jumped dramatically.The 120mm stent appeared to be only 80mm when deployed.The stent was post dilated and a second stent was deployed without difficulty.No patient injury reported.
Additional Manufacturer Narrative
Device evaluation: the everflex entrust stent delivery system, (sds), was received for evaluation within a sealed tyvek pouch, within a sealed biohazard pouch, and loosely coiled within a red plastic biohazard pouch tied shut.No ancillary devices from the procedure were received for evaluation.The entrust was received with the outer sheath retracted and the inner guidewire lumen/pusher exposed.The deployment handle was examined: the silver outer sheath is visible over the inner guidewire lumen in the safety tab cavity.Approximately 12.6cm of the inner guidewire lumen is exposed.The printed strain relief was removed from the deployment handle to allow further examination of the handle.The handle was split opened, the pull cable was fully wrapped around the thumbwheel, and the silver outer sheath proximal end was advanced proximal to the pulley.The pull cable to outer sheath bond was broken.The pull cable to outer sheath tensile strength bond is equal to or greater than 8.0lbs.The pull cable most likely separated from the outer sheath after stent deployment and after the outer sheath was fully retracted into the handle based on the damage to the outer sheath.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received reported that approximately 2cm of the stent jumped forward.Stent jumped in the targeted area.No patient injury or vessel damage.Second stent was placed due to the stent jumping.No other intervention was required.If information is provided in the future, a supplemental report will be issued.